Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 55, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 28, 2011, 11:10 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 11:10 AM EDT (15:10 UTC)
- Expired
- May 28, 2011, 10:24 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
793 WHUS73 KAPX 281510 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1110 AM EDT SAT MAY 28 2011 LMZ344>346-282315- /O.NEW.KAPX.SC.Y.0055.110528T1510Z-110529T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1110 AM EDT SAT MAY 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
139 WHUS73 KAPX 281958 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 358 PM EDT SAT MAY 28 2011 LMZ344>346-290400- /O.CON.KAPX.SC.Y.0055.000000T0000Z-110529T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 358 PM EDT SAT MAY 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
536 WHUS73 KAPX 290224 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1024 PM EDT SAT MAY 28 2011 LMZ344>346-290330- /O.CAN.KAPX.SC.Y.0055.000000T0000Z-110529T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1024 PM EDT SAT MAY 28 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 28, 7:00 AM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 28, 7:00 AM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 700 AM EDT SAT MAY 28 2011 .SYNOPSIS.../ISSUED AT 355 AM/ LOW PRESSURE OVER NORTH DAKOTA...WILL MOVE NORTHEAST TODAY...AND GRADUALLY TRACK NORTH OF THE GREAT LAKES...TO JAMES BAY BY SUNDAY MORNING. IN THE MEANTIME...LOW PRESSURE WILL CONTINUE TO ORGANIZE OVER THE SOUTHERN PLAINS. ITS ASSOCIATED WARM FRONT...WILL LIFT INTO THE GREAT LAKES SUNDAY...AS SUMMER HEAT BUILDS OVER THE EASTERN UNITED STATES. THIS WILL RESULT IN PERIODIC CHANCES FOR RAIN...AND A SOME THUNDERSTORMS...THROUGH THE EXTENDED HOLIDAY WEEKEND. SOME OF THE SUMMER HEAT AND HUMIDITY...WILL LIFT INTO MICHIGAN...MEMORIAL DAY INTO TUESDAY. A COOL FRONT WILL THEN MOVE THROUGH LATE TUESDAY...WITH TEMPERATURES RETURNING TO MORE SEASONAL LEVELS WEDNESDAY. JH && .SHORT TERM.../ISSUED AT 355 AM/...TODAY SURFACE RIDGING HAS MOVED EAST OF THE AREA...ALLOWING ABUNDANT LOW CLOUDS TO MOVE N/NW INTO MUCH OF NORTHERN MI. BAND OF UPSTREAM SHRA HAS (AS EXPECTED) WEAKENED TRYING TO MOVE INTO NORTHERN LOWER MI. THE 850-500MB LAYER REMAINS DRY AND STABLE HERE. SHRA MAY HAVE MORE SUCCESS IN EASTERN UPPER MI OVER THE NEXT SEVERAL HOURS...WHERE FORCING WILL BE SOMEWHAT MORE PERSISTENT. PRECIP/CLOUD/TEMP TRENDS ARE THE MAIN CONCERNS FOR TODAY. 500MB VORT MAX WILL LIFT NE-WARD ACROSS CENTRAL UPPER MI THIS MORNING. THAT ALLOWS EASTERN UPPER MI TO SEE PVA FORCING TO SUPPORT ASCENT...WHILE NORTHERN LOWER QUICKLY TRANSITIONS TO NVA. NAM SOUNDINGS SHOW MID LEVEL SUBSIDENCE (WARMING/DRYING) ARRIVING IN THE 600-500MB LAYER BY 12Z...LOWERING TO 700MB AS THE DAY PROCEEDS. THIS WILL EVENTUALLY MAKE ITS WAY INTO EASTERN UPPER. SO THE BEST THREAT FOR /MEASURABLE/ PRECIP TODAY WILL BE IN EASTERN UPPER MI THIS MORNING. WILL KICK POPS UP TO LIKELY FOR THE AM HOURS. IN NORTHERN LOWER...SOME PRE-15Z SHRA MAY BE NEEDED IN SPOTS...BUT THE MAIN PRECIP THREAT LOOKS TO BE DZ...WITH NEAR-SATURATION UP TO 800MB (OR BETTER). EVENTUALLY...STRONG LATE-MAY SUN WILL START TO WARM UP THE SURFACE LAYER AND PROMOTE A BIT OF MIXING. BUT NAM SOUNDINGS APPEAR TOO FAST TO MIX OUT THE STRATUS (WHICH IS 2-3K FT THICK DOWNSTATE) INTO A CU/STRATOCU DECK. DO NOT PLAN ON BREAKING THINGS OUT TO ANT DEGREE UNTIL MID/LATE AFTERNOON...AND EVEN THEN MOSTLY CLOUDY WILL COVER IT. THIS WILL MAKE IT DIFFICULT TO DEVELOP ANY SORT OF SBCAPE...WHICH WILL STAY UNDER 200J/KG. SO HARD TO SEE ANYTHING MORE THAN A STRAY SHRA OR TWO THIS AFTERNOON. THE CLOUDS WILL CERTAINLY HOLD TEMPS BACK...WITH UPPER 50S TO MID 60S MOST COMMON. JZ && .LONG TERM.../ISSUED AT 355 AM/...TONIGHT AND BEYOND WARM HUMID AIR IS POISED TO THE SW...AND WILL GET A CHANCE TO INVADE PART OF THE FORECAST AREA BY MEMORIAL DAY. UNTIL THEN...STEADY WARM ADVECTION AND DEEP SW FLOW WILL ALSO RESULT IN AT LEAST OCCASIONAL SHRA/TSRA CHANCES. THE MODELS HAVEN/T BEEN ESPECIALLY CONSISTENT AS TO TIMING THESE CHANCES. PRECIP AND TEMPS REMAIN THE MAIN CONCERNS. TONIGHT...THIS WAS ORIGINALLY SUPPOSED TO BE A WET NIGHT IN SOUTHERN PORTIONS OF THE LISTENING AREA...AS A WARM FRONT TO THE SOUTH ACTIVATED...ASSISTED BY AN UNSTABLE AIRMASS DOWNSTATE. WELL...THE FRONT IS DELAYED...AND THERE IS LITTLE INSTABILITY TO TAKE ADVANTAGE OF ANYWAY. BY SUNDAY MORNING...THE WARM FRONT IS STILL STRUGGLING TO ENTER MI FROM THE SOUTH. SW 850MB WINDS OF 20-30KT IN THE WARM SECTOR WILL TRY TO BRING A POTENTIALLY UNSTABLE AIRMASS NORTHWARD. BUT IT APPEARS THAT MUCAPES MORE THAN 500J/KG WILL STRUGGLE TO GET NORTH OF BENTON HARBOR/CHICAGO. WITH THIS IN MIND...POPS WILL CERTAINLY BE REDUCED. THOUGH NOT ELIMINATED...AS CONTINUED DIFFERENTIAL TEMP ADVECTION WILL LEAD TO SOMEWHAT STEEP LAPSE RATES ABOVE 900MB. CHANCY POPS WILL WORK...HIGHEST IN THE SOUTH. WITH MOSTLY CLOUDY SKIES...TEMPS WILL FALL TO THE UPPER 40S TO MIDDLE 50S. SUNDAY...WARM FRONT WILL ADVANCE INTO SOUTHERN LOWER MI...PERHAPS NEARING SAGINAW BAY BY THE END OF THE DAY. SW 850MB WINDS WILL REACH 30-35KT SOUTH OF THE 850MB WARM FRONT...WHICH WILL REACH NORTHERN LOWER MI IN THE AFTERNOON. NORTH OF THE FRONT...CLOUD COVER WILL AGAIN LIKELY BE TOO EXTENSIVE TO ALLOW FOR INSTABILITY TO DEVELOP IN SITU. HOWEVER...DOWNSTATE WILL GET NICE AND STEAMY (NEAR 80 TEMPS...LOW/MID 60S DEW POINTS). THE ADVECTION OF THIS AIRMASS NORTHWARD ABOVE THE SURFACE WARM FRONT WILL PUSH MUCAPES TO 1K J/KG IN SOUTHERN PORTIONS OF THE FORECAST AREA. AND THIS (BARELY) PRECEDES SIGNIFICANT RIDGING ALOFT...500MB SW FLOW REMAIN FLAT-ISH UNTIL EVENING. WILL KICK THE SOUTH HALF OF THE AREA UP TO LIKELY POPS FOR THE AFTERNOON...WITH CHANCE WORKING ELSEWHERE. DEPENDING ON HOW MUCH SUNSHINE/INSTABILITY BUILDS DOWNSTATE...SOME STRONGER STORMS (HAIL POTENTIAL?) COULD WORK UP TO THE M-55 CORRIDOR BY LATE AFTERNOON INTO EARLY EVENING. MAX TEMPS MAINLY MID 60S TO LOWER 70S. SUNDAY NIGHT/MONDAY...WARM FRONT CONTINUE TO CATCH A CASE OF THE SLOWS. THE LATEST PROGS KEEP THE FRONT IN CENTRAL/SOUTHERN LOWER SUNDAY NIGHT...THEN SLOWLY BRING IT INTO NORTHERN LOWER MI ON MONDAY. AS THIS HAPPENS...500MB HEIGHTS WILL BE SHARPLY RISING IN ADVANCE OF THE WESTERN US TROF...WITH SUBSTANTIAL WARMING AND DRYING ALOFT. THAT WILL MAKE PRECIP MORE DIFFICULT TO GENERATE SHRA/TSRA WITH TIME...EVEN WITH THE FRONT STILL STUCK IN OUR VICINITY. STILL...WITH 30-40KT OF SW 850MB WINDS TO SUPPORT ONGOING CONVECTION...SCT SHRA/TSRA CAN BE EXPECTED THRU THE EVENING AND EARLY OVERNIGHT. BY DAWN...THOSE 850MB WINDS VEER WESTERLY AND START TO WEAKEN...AND CONVECTION WILL DO LIKEWISE. WITH 700MB TEMPS REACHING 11C ON MONDAY...IT WILL BE DIFFICULT TO REGENERATE DEEP CONVECTION. CHANCE POPS ARE IN ORDER ONLY FOR THE TIP OF THE MITT AND EASTERN UPPER...WHERE 700MB TEMPS WILL BE A SMIDGE COOLER. NORTHERN LOWER MI WILL FINALLY BREAK OUT INTO PARTIAL SUNSHINE... EASTERN UPPER WILL NOT BE AS FORTUNATE. MIN TEMPS 50 TO 60. MAX TEMPS UPPER 60S NORTH TO LOW 80S SOUTH. JZ REST OF THE FCST: NO SIGNIFICANT TRENDS OR CHANGES NOTED FROM PREVIOUS FCST REASONING. BY 00Z/TUE...A HOT 594 DM SUBTROPICAL HIGH WILL BE OVER THE OHIO VALLEY /+2 STANDARD DEVIATION HGT ANOMALY/. THE WRN USA LOW WILL LIFT OUT OF MT INTO ND BY 12Z/TUE AND MOVE INTO WRN ONTARIO BY 00Z/WED. HOWEVER...WHILE 00Z GEFS AND DETERMINISTIC MODELS AGREE ON STRENGTH...THERE IS SOME SPREAD IN TIMING WITH THE SLOWEST GUIDANCE CLOSER TO LAKE WINNIPEG. THIS HAS IMPLICATIONS ON TIMING OF COLD FRONTAL PASSAGE HERE TUE. THIS UPPER LOW WILL ROUND THE RIDGE WED-THU...SHUNTING THE RIDGE WWD WITH WNW FLOW AND SFC HIGH PRES ARRIVING. MON NGT: VERY WARM AND HUMID. WARM FRONT SHOULD SURGE N THRU THE U.P. TUE: COLD FRONTAL PASSAGE. BREEZY WITH G25 KTS POSSIBLE. A VERY WARM START MAKES MAX TEMPS IN THE MID 80S CERTAIN OVER NRN LOWER. MODELS ATTEMPT TO COOL MID-LEVELS ENUF FOR TSTM DEVELOPMENT...BUT BELIEVE CAP WILL PREVAIL WITH DRY FROPA FOR MOST LOCATIONS. IF WARM SECTOR REMAINS MOSTLY SUNNY...THEN SOME SPOTS WILL HIT 90F. THIS IS NOT IN THE FCST ATTM DUE TO UNCERTAINTY IN CLOUD DEBRIS FROM UPSTREAM TSTMS MON NGT. STILL BELIEVE WE MAY BE AS MUCH AS 8F TOO COOL WITH MAX TEMPS OVER THE ERN U.P. EDGED DWPTS 3-4F HIGHER MON-TUE PER BIAS-CORRECTED MOS GUIDE BUT STILL DID NOT GO AS HIGH AS POSSIBLE /LOW 70S/. VERIFICATION TOOLS REVEAL WE'VE BEEN RUNNING TOO DRY ON DWPTS IN THE 3-5 DAY RANGE. WED: SUNNY/LESS HUMID/WINDY? WITH TEMPS RETURNING TO NORMAL. 00Z EC/GEM/GFS ALL ADVERTISE 35-40 KTS AVAILABLE FOR DOWNWARD TRANSFER BELOW 850 MB. THU: HIGH PRES OVERHEAD AND CONTINUED NICE. JH && .MARINE.../ISSUED AT 355 AM/ NO MARINE HEADLINES NEEDED. LIGHT SOUTHERLY WINDS TODAY AND TONIGHT...THANKS TO BROAD HIGH PRESSURE WELL TO OUR EAST. WINDS WILL BACK MORE EASTERLY SUNDAY/SUNDAY NIGHT...AS A WARM FRONT TRIES TO APPROACH FROM THE SOUTH. MARINE FOG MAY BE AN ISSUE AT TIMES THIS WEEKEND AS INCREASINGLY HUMID AIR ENTERS THE REGION. JZ && .AVIATION.../ISSUED AT 700 AM/...VALID FOR 12Z TAFS SLOW IMPROVEMENT AT THE TAF SITES TODAY. APN HAS SURPRISINGLY GONE VFR...WHICH SHOULD BE RATHER TEMPORARY...MVFR TO PERHAPS IFR WILL PREVAIL AT ALL SITES THIS MORNING. ALL SITES SHOULD TREND VFR AS CIGS LIFT THIS AFTERNOON. AT THIS TIME WILL KEEP SITES VFR TONIGHT...THOUGH NOT OUT OF THE QUESTION FOR SHALLOW GROUND FOG TO FORM. LLWS ADDED TO ALL TAF SITES LATE TONIGHT...AS SW WINDS INCREASE JSUT OFF THE DECK AS WARMER AIR TRIES TO WORK IN. JZ && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, May 28, 4:25 AM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 425 AM EDT SAT MAY 28 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 291200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 425 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS ALL OF NORTHERN MICHIGAN. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. THUNDERSTORMS ARE LIKELY SUNDAY AFTERNOON AND EARLY EVENING...NEAR AND SOUTH OF M-55. A FEW STORMS COULD BECOME SEVERE SUNDAY AFTERNOON AND EVENING NEAR AND SOUTH OF M-55. ANY SEVERE THUNDERSTORMS WILL PRODUCE HAIL AROUND AN INCH IN DIAMETER. THERE IS A CHANCE OF THUNDERSTORMS MONDAY NORTH OF M-68... INCLUDING EASTERN UPPER MICHIGAN. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY AND TUESDAY NIGHT ACROSS ALL OF NORTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. JZ
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.